MAUDE Adverse Event Report: ZIMMER BIOMET, INC. ZSS DISTAL FEMORAL XT COMPONENT; PROSTHESIS KNEE

ZIMMER BIOMET, INC. ZSS DISTAL FEMORAL XT COMPONENT; PROSTHESIS KNEE
Model Number N/A
Medical Device Problem Code Loosening of Implant Not Related to Bone-Ingrowth (4002)
Health Effect - Clinical Codes Failure of Implant (1924); Insufficient Information (4580)
Date of Event 03/12/2024
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
(b)(4).D10 - medical product: fluted stem extension catalog # 00585205011, lot # 65384594.Stem collar 35 mm o.D.Catalog # 00585204035, lot # 65299919.Size 3 precoat non-modular cemented tibial component catalog # 00588000302, lot # 64429075.Seg dist fem poly box sz c catalog # 00-5850-013-96, lot # 65473912.Prc tib block 5mm sz4 catalog # 00-5988-004-26, lot # 64678239.Prc tib block 5mm sz4 catalog # 00-5988-004-26, lot # 64632306.All poly pat comp 38dia catalog # 00-5972-065-38, lot # 64843454.Psn 2.5mm female scr 25mm 2pk catalog # 42-5099-025-25, lot # 65390791.Headless trocar drill pin 75mm catalog # 00-5901-020-00, lot # 65396809.Psn 2.5mm female scr 25mm 2pk catalog # 42-5099-025-25, lot # 65382100.Seg fluted stem 11x130mm str catalog # 00-5852-050-11, lot # 65384597.Segmental art surf sz c 26mm catalog # 00-5850-030-26, lot # 63125154.G2: australia.H3: customer has indicated that the product will not be returned because requested but not returned by hospital.Once the investigation has been completed, a follow-up mdr will be submitted.Multiple mdr reports were filled for this event: 3007963827-2024-00094 and 0001822565-2024-01119.
 
Event or Problem Description
It was reported patient underwent a revision procedure eighteen months post implantation due femoral loosening.Attempts to obtain additional information have been made; however, no more is available at this time.
 
Additional Manufacturer Narrative
This follow-up report is being submitted to relay additional information.The following sections were updated: b4, b5, g3, g6, h1, h2, h3, h6, h11.H6: mechanical (g04) - femur.Reported event was confirmed by review of radiographs.Visual examination of the provided pictures identified the explants are assembled with foreign material on their surfaces.Device history record (dhr) was reviewed and no discrepancies relevant to the reported event were found.A definitive root cause cannot be determined.X-ray review indicates there is hinged prosthesis right total knee arthroplasty with loosening of the femoral component.If any further information is found which would change or alter any conclusions or information, a supplemental will be filed accordingly.Zimmer biomet will continue to monitor for trends.
 
Event or Problem Description
No further event information available at the time of this report.

Brand Name
ZSS DISTAL FEMORAL XT COMPONENT
Common Device Name
PROSTHESIS KNEE
Manufacturer (Section D)
ZIMMER BIOMET, INC.
1800 w. center st.
warsaw IN 46580
Manufacturer (Section G)
ZIMMER BIOMET, INC.
1800 w. center st.
warsaw IN 46580
Manufacturer Contact
jennifer rapsavage
56 e. bell dr.
warsaw, IN 46582
5745260384
MDR Report Key19018719
Report Number0001822565-2024-01118
Device Sequence Number7981272
Product Code KRO
UDI-Device Identifier00889024195950
UDI-Public(01)00889024195950(17)320323(10)65346318
Combination Product (Y/N)N
Initial Reporter CountryAS
PMA/510(K) Number
K150028
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2022
Device Explanted Year2024
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 07/10/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberN/A
Device Catalogue Number00585004302
Device Lot Number65346318
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/12/2024
Supplement Date Received by Manufacturer07/03/2024
Initial Report FDA Received Date04/02/2024
Supplement Report FDA Received Date07/10/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured04/01/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
If action reported to FDA under 21 USC 360i(g), list
FDA-assigned Recall Number or include a statement
N/A
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
SEE H10 NARRATIVE
Outcome Attributed to Adverse Event Required Intervention; Hospitalization;
Patient Age84 YR
Patient SexMale
Patient Weight90 KG